MAUDE Adverse Event Report: ZIMMER BIOMET, INC. CEMENTED PATELLO-FEMORAL TROCHLEA COMPONENT; PROSTHESIS KNEE

ZIMMER BIOMET, INC. CEMENTED PATELLO-FEMORAL TROCHLEA COMPONENT; PROSTHESIS KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: persona all poly patella, catalog # 42540000029, lot # 63586421.Unknown cement catalog # unknown lot # unknown.Multiple mdr reports were filled for this event: 0002648920-2022-00147.Customer has indicated that the product will not be returned because it remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Remains implanted.
 
Event or Problem Description
It was reported patient is experiencing pain and decreased activity post implantation.Attempts to obtain additional information have been made; however, no more is available.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay additional information, which was unknown at the time of the initial medwatch.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6: mechanical (g04) - femur.Reported event was confirmed by review of medical records provided.Device was not returned.Device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.The root cause of the allergic reaction is attributed to patient condition as the femoral component contains nickel.Per instructions for use 87-6203-757-23 rev d (zimmer gender solutions patello-femoral joint) associated with product item#: 00592601202, it states 'use only nexgen all-polyethylene, porous or augmentation patellas or gender solutions natural-knee flex all-polyethylene or metal-backed patellas with the zimmer gender solutions patello-femoral joint (pfj) prosthesis if resurfacing the patella.Patellas made for other systems may demonstrate excessive wear when used with these femoral components' it is unknown if this combination of products are contributing to the reported issue.A definitive root cause cannot be determined for the pain the patient experiences.Medical records review indicates on (b)(6) 2022 orthopedic analysis: highly reactive to nickel 9.2 and known stimulant (pha) 26.7.Highly reactive is above 8.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
CEMENTED PATELLO-FEMORAL TROCHLEA COMPONENT
Common Device Name
PROSTHESIS KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key14928414
Report Number0001822565-2022-01897
Device Sequence Number6204835
Product Code JWH
UDI-Device Identifier00889024205840
UDI-Public(01)00889024205840(17)270531(10)63675799
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00592601202
Device Lot Number63675799
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2022
Supplement Date Received by Manufacturer07/21/2022
11/03/2022
Initial Report FDA Received Date07/06/2022
Supplement Report FDA Received Date08/03/2022
11/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/17/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Other;
Patient SexFemale